Deep bruising from injection? - Pernicious Anaemi...

Pernicious Anaemia Society
22,390 members15,810 posts

Deep bruising from injection?

EmmaIzzy
EmmaIzzy

I have self injected for over a year. This has not caused any problems apart from a few days ago. I have now developed what feels like a deep bruise on my left thigh that goes from my hip bone region to my buttock. There is nothing to be seen on the skin. It is like a deep bruise. Is it possible I could have bruised a muscle or vein? Has anyone else experienced this? It doesn't affect my walking or cause general pain - only when I sit or lie in that side. For now I am only injecting on my right side to see if that helps. Anyone else had this?

5 Replies
oldestnewest

I haven't but my diabetic friend who injects 4 times a day sometimes hit's a nerve. This could be a possibility. If at all worried ask at your doctors.

Gambit62
Gambit62Administrator

if you hit a vein by accident that will cause a bleed underneath the skin - which is basically what a bruise is. The region you describe though is very extensive - more extensive that I would normally expect. This could indicate that your platelets are know. If it isn't clearing and you are concerned I would suggest you speak to your GP

Yes I had a pain in my thigh like that with nothing to see, but hurt when I lay on it. I gave up injecting in that leg for a few weeks and it went away.

Fun with veins - I hit one in my right leg, which started to bleed fairly fast. I reached across to grab a sheet of kitchen roll and managed to clip a vein in the top of my left thumb, I was still holding the needle. Which one to mop up first.

Don't worry if you hit one, I'm still here.

I’ve had the odd bleed and bruise from si in my thigh but nothing as extensive as you describe.

I’m slightly puzzled by your description of where the bruise is as hip bone to buttock is a good way above the recommended injection site for the thigh (broadly the middle third of the thigh measured from the top of your thigh to the top of your knee, and then towards the outside).

I wonder if you’ve injected much higher up? Alternatively, if you’ve injected where recommended the bruise may not be connected with your injection? In which case I’d be inclined to see my GP.

Yes injecting sometimes can cause bruising, I think it’s when you hit a nerve or maybe a vein, I’m not sure.

I’ve been injecting in my thigh for over 2 years and it’s only happened once.

There’s nothing to worry about as it does happen.

I felt my bruise for about a week.

If it carries on hurting you should see a doctor but I’m sure it just heals itself.

You may also like...